Hail, Montague
- When
- May 6, 3:31 PM CST
- Where
- Montague County, Bowie
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.467, -96.917
11 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 6, 3:06 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR NUMBERS NATIONAL WEATHER SERVICE FORT WORTH TX 406 PM CDT TUE MAY 6 2003 ...PUBLIC DISCUSSION...253 PM CDT TUE MAY 6 2003 SHOWERS AND STORMS OVER SOUTHEAST ZONES ARE FIZZLING AT THIS HOUR...AS SHORT WAVE ENERGY EXITS TO THE NORTH OF THE REGION AND THE ATMOSPHERE STABILIZES IN THE WAKE OF EARLIER CONVECTION. ELSEWHERE...NUMEROUS OUTFLOW BOUNDARIES ARE SPEWING FROM THE SOUTHERN CONVECTION ACROSS THE REGION...WHILE SOME DRYLINE CONVERGENCE HAS BUBBLED CUMULUS OVER FAR NORTHWESTERN AREAS. PRECIPITATION CHANCES LOOK POOR THIS EVENING AFTER THE SOUTHERN RAIN EXITS. THE 18Z SOUNDING NEEDS MID 90S TO OVERCOME THE CAP...AND WE ARE NOWHERE CLOSE EXCEPT NORTHWEST. WILL LEAVE ISOLATED POPS IN NORTHWEST IF ANY DRYLINE/OUTFLOW BOUNDARY ACTIVITY GOES. OVERNIGHT...I WILL PUT IN SLIGHT CHANCE POPS FOR LATE TONIGHT...AS I HAVE BEEN WATCHING SOME JET ENERGY MOVING INTO NORTHERN MEXICO ON THE WATER VAPOR IMAGERY AND WE MAY DO A REPEAT OF ELEVATED CONVECTION LATE. WEDNESDAY/S POPS LOOK NIL AT THIS TIME AS UPPER RIDGING/STRONG CAP INVADES AHEAD OF A VIGOROUS UPPER WAVE MOVING INTO THE CENTRAL PLAINS THURSDAY. THIS FAR SOUTH...POPS LOOK LOW WITH TROUGH PASSING NORTH AND CAPPING WASHING OVER THE REGION. WILL STILL HAVE TO LEAVE SLIGHTS IN NORTHERN PORTION WITH SUCH A POWERFUL SYSTEM AND THE DRYLINE IN THE VICINITY. SATURDAY LOOKS LIKE THE BEST CHANCE FOR PRECIPITATION FOR NORTH TEXAS AS THE MAIN WESTERN TROUGH EJECTS INTO THE CENTRAL PLAINS AND A COOL FRONT DRIVES INTO THE REGION (DRIER CONDITIONS FINALLY?). THE FRONT WILL LAY DOWN OVER SOUTH TEXAS ON SUNDAY...FOR A BIT LONGER CHANCE FOR RAIN FOR THE SOUTHERN ZONES. DRY CONDITIONS ARE IN STORE FOR MONDAY. TUESDAY...I WILL INTRODUCE SLIGHT POPS AGAIN...AS THE GFS PROGS ANOTHER TROUGH TO APPROACH THE REGION. HOWEVER...THE ECMWF/UKMET DO NOT APPEAR TO SHARE THE GFS/S ENTHUSIASM WITH ANOTHER TROUGH...HENCE THE SLIGHT POPS AT THIS TIME. 30/SS FCSTID = 30 DFW 73 90 73 91 / 10 10 0 20 ACT 71 91 74 93 / 10 10 0 20 PRX 71 88 73 89 / 10 10 0 20 DTO 70 90 72 91 / 10 10 0 20 TKI 72 89 74 88 / 10 10 0 20 DAL 73 90 75 91 / 10 10 0 20 TRL 72 90 73 89 / 10 10 0 20 CRS 72 91 74 90 / 10 10 0 20 TPL 72 93 73 93 / 10 10 0 20 .FWD...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 331 PM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT CHANCE OF SEVERE WEATHER OVER NORTH TEXAS TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY...WITH A BETTER CHANCE SATURDAY INTO SUNDAY. WHILE SOME OF THE STORMS THURSDAY AND FRIDAY COULD BECOME SEVERE...THE BETTER CHANCE FOR SEVERE WEATHER IS SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...ESPECIALLY ALONG THE RED RIVER.
The Dallas/Ft Worth radar (KFWS), 106 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
11 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail from 1.50 to 2.75 inches in diameter occurred on the east side of town, with golfball size hail reported east of town.
A widespread swath of damage from straight line winds estimated at 80 mph occurred mainly across the western half of Denton. Approximately 20 wooden power poles were blown down, along with numerous trees and fences. One apartment complex had a section of the roof was blown off, with shingles blown off another apartment complex.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354664, 5354663, 5354662, 5354661, 5355887, 5354660, 5355886, 5355890, 5355889, 5355888, 5355885, 5355884.